Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Vicodin and Celebrex

eajosepheeajoseph Posts: 315
edited 06/11/2012 - 8:24 AM in Pain Medications
I think I'm a weirdo. Pain meds, anti-inflammatories, and such all make me so groggy that I cannot function. To give you an idea, I was on Ultram and Flexerill. In order to try and stay awake (I have a 3 year old and 5 year old), I had to cut them into quarters. And I didn't feel confident enough to drive so we were stuck at home. On days where I need to go some place I would just take Aleve or Advil, try to suck it up, and pray for the day to pass so I could take one or both of the RX meds. My neuro changed me from Ultram to Vicodin. hee hee hee I'm loopy on 1/4 of one (they are 500 mg) and will not even entertain the thought of driving down my street. The PM put me on Celebrex and said not to take the Aleve or Advil any more.

I feel like I am the only person on the planet that is so out of it from such a low dose of meds. If I take 1/2 a Vicodin, I feel like I've had one too many drinks. If I take the whole thing, it feels as if none of my thoughts or words will come together without a lot of effort. My pupils look like pinheads. It sucks. Without some sort of pain med, I struggle to get through the day. With them, I'm stuck at home. I'm in the process of doing cortisone injections. The first one was horrid. The second one is Wednesday.

My question to all of you is: Are any of you as sensitive to meds as I am? Or am I a freak of nature on this? If you are sensitive, what do you do?

I cannot risk driving feeling like this. At least one of my kids are with me most of the time. Plus I'm trying to become a teacher. I think a DUI at this point would be pretty bad and make it harder to try and get a job. KWIM? I'm hoping that the pain gets managed so I can teach one day.

Thanks for any input. Or just for reading.
advertisement

Comments

  • I am very sensitive to the meds and find myself using the pill cutter often. You are not a freak! Flexaril is pretty potent. I have better luck with Soma. I also take it at night along with any other meds that will make me groggy so that I will sleep off most of the sleepiness. Actually you should consider yourself lucky because if you are a chronic pain patient you will build up tolerances to these meds. Most people have to take very high doses in order to experience any relief at all. try taking the pain meds about 7Pm. It always works for me. Good luck.
  • What condition are you taking these meds for? Your reaction is not typical, unless this is your first time ever taking vicodin, in which case, it may pass. It would probably take a handful (10-15) of vicodin all at once to do that to me. Are you taking anything for anxiety or depression? An interaction with something else you are taking is likely, as are a few other things. You could be allergic, are definitely not a freak, and HAVE to talk to your doctor.

    I would suggest that you call any 24 hour pharmacy, ask for the pharmacist, explain what is happening, tell them EVERYTHING you are taking, and ask for advice. It's your best bet on the weekend, aside from going to the ER. If your pain is bearable, hold off on the vicodin until you can see your doctor; you don't sound like you are safe to be driving. I think we'd all like you to be able to live long enough to post here many more times!
  • pianintheback--My hubby says I should've experimented in drugs in high school and built up my resistence. :))(

    JWM--This is my first time on Vicodin. My neuro knew about my sensitivity to drugs that may cause drowsiness. And I told the PM how I reacted on the Vicodin before he gave me the Celebrex. I take Zyrtec, multi-vitamins, calcium, and EFA. I'm limiting how much med I take. The drs have all said that because of my sensitivity that it makes it almost impossible to find anything for me to take. *sigh*
Sign In or Register to comment.